Hail, Howard
- When
- May 2, 7:00 PM CST
- Where
- Howard County, 4 mi NE of St Paul
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.250, -98.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 2, 1:51 PM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 251 PM CDT TUE MAY 2 2006 .SHORT TERM...LATEST WATER VAPOR IMAGERY FROM THIS AFTERNOON REVEALS A STRONG UPPER CYCLONE SEEN SPINNING EAST ACROSS THE NORTHERN HIGH PLAINS WITH THE TAIL END OF THE WAVE RIDING ACROSS THE CENTRAL ROCKIES. SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE ACROSS CENTRAL SD WITH A COLD FRONT SAGGING BACK SOUTHWEST INTO WESTERN NEBRASKA WHILE A DRYLINE IS SEEN EXTENDING SOUTH...SOUTHWEST INTO CENTRAL NEBRASKA AND WESTERN KANSAS. AHEAD OF THIS DRYLINE...SOME LOW LEVEL MOISTURE IS RETURNING NORTH INTO THE CENTRAL PLAINS WITH SURFACE DEWPOINTS IN THE LOWER 50S INTO NORTHERN KANSAS. HOWEVER...THE DEPTH OF THIS MOISTURE REMAINS FAIRLY SHALLOW AS IS EVIDENT BY DEWPOINTS DROPPING THIS AFTERNOON BACK INTO THE UPPER 40S TO NEAR 50 AS THE MIXING DEPTH HAS INCREASED VIA HEATING. NEVERTHELESS...A FAIR AMOUNT OF INSTABILITY IS PRESENT AHEAD OF THE DRYLINE WITH RUC ANALYSIS SHOWING CAPE VALUES IN THE 500-1000 J/KG RANGE AND A SMALL CU FIELD IS PRESENT FROM SOUTHEAST SD INTO CENTRAL NEB. AN ACTIVE WEATHER NIGHT LOOKS TO BE ON TAP FOR SOUTH CENTRAL NEB AND NORTH CENTRAL KS AS THE AFOREMENTIONED COLD FRONT BEGINS TO SURGE SOUTHEAST AND MERGE WITH THE DRYLINE ACROSS CENTRAL PLAINS. ALTHOUGH CAPPING LOOKS TO BE RATHER STRONG THROUGH THE REMAINDER OF THIS AFTERNOON...INCREASING LARGE SCALE ASCENT VIA THE UPPER WAVE MOVING ACROSS THE NORTHERN PLAINS SHOULD BE ENOUGH TO ERODE THE CAP BY EARLY EVENING. UNDER THIS SETUP...EXPECT CONVECTION TO DEVELOP INITIALLY ALONG THE MERGING COLD FRONT AND DRYLINE OVER CENTRAL NEBRASKA BUT THEN EXPAND SOUTH...SOUTHWEST INTO THE REMAINDER OF THE AREA DURING THE LATE EVENING TO OVERNIGHT HOURS. GIVEN THE HIGH LCL ENVIRONMENT AND THE FACT MUCH OF THE CONVECTION WILL BE WELL AFTER DARK...NOT ANTICIPATING A HUGE SEVERE WEATHER THREAT ALTHOUGH A FEW HAIL EVENTS IS POSSIBLE. THE COLD FRONT THEN PUSHES QUICKLY THROUGH THE AREA AND IS SHOWN TO BE SOUTHEAST OF BELOIT BY SUNRISE ON WEDNESDAY. THIS SHOULD TAKE THE CHANCE OF PRECIP SOUTH OF THE AREA AS WELL ALTHOUGH A FEW LINGERING SHOWERS SOUTH OF A GENEVA TO OSBORNE LINE WILL REMAIN POSSIBLE THROUGH MID MORNING. THE REMAINDER OF WEDNESDAY LOOKS TO BE COOLER BUT DRY WITH TEMPERATURES IN THE 60S TO NEAR 70 FOR HIGHS. AS THE REGION HEADS TOWARD WEDNESDAY NIGHT INTO THURSDAY...ANOTHER UPPER WAVE IS SHOWN TO SLIDE SOUTHEAST INTO THE REGION ALTHOUGH ANY SIGN OF DEEPER BOUNDARY LAYER MOISTURE WILL BE SOUTH OF THE RED RIVER VALLEY. HOWEVER...THIS WAVE WILL PRODUCE ENOUGH MID LEVEL FRONTOGENESIS TO POSSIBLY SQUEEZE OUT A FEW SHOWERS MAINLY OVER NORTH CENTRAL KANSAS LATE WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES WILL BE MUCH COOLER ON THURSDAY AS WELL WITH CLOUD COVER LIMITING HEATING BIG TIME. WILL AIM HIGHS INTO THE UPPER 50S TO LOWER 60S. .LONG TERM...12Z FRIDAY THROUGH TUESDAY. MAIN FORECAST CONCERNS WILL BE WEATHER SYSTEMS THAT MOVE THROUGH THE AREA FRIDAY AND AGAIN SUNDAY INTO MONDAY. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE AREA ON FRIDAY. ALTHOUGH THERE IS SOME MOISTURE AROUND THE AREA...THERE IS A WEAK SURFACE HIGH PRESSURE AT THE SURFACE AND EXPECT THAT THERE WILL BE JUST ENOUGH SUBSIDENCE TO NOT HAVE PRECIPITATION ACROSS THE FORECAST AREA. ONCE THAT TROUGH MOVES THROUGH...A WEAK UPPER RIDGE BUILDS TO THE WEST AND THE SURFACE HIGH MAINTAINS A PRESENCE IN THE CENTRAL PLAINS. THERE IS SOME RESIDUAL MOISTURE...SO EXPECT THERE MAY BE A FEW CLOUDS ACROSS THE AREA. THE NEXT SYSTEM STARTS TO AFFECT THE REGION SUNDAY NIGHT. A SURFACE LOW PRESSURE SYSTEM DEVELOPS LATE SUNDAY TO THE WEST WITH STRONG SOUTH WINDS AHEAD OF IT. THIS SHOULD BRING IN SOME MOISTURE. THE UPPER LOW MOVES INTO THE REGION SUNDAY EVENING. THE BEST MOISTURE APPEARS TO BE TO THE EAST OF THE FORECAST AREA...BUT WILL HAVE TO MONITOR THE LOCATION OF THE SYSTEM AS THIS TIME NEARS. EARLY IN THE WEEK...A ZONAL FLOW REGIME IS ACROSS THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AWJ/JCB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 652 PM CDT TUE MAY 2 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 652 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY SOUTHEAST OF A LINE FROM GREELEY TO CAMBRIDGE. THE PRIMARY SEVERE WEATHER THREATS ARE EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY SOUTHEAST OF A LINE FROM GREELEY TO CAMBRIDGE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 713 PM CDT TUE MAY 2 2006 NEZ047-030045- HOWARD- 713 PM CDT TUE MAY 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HOWARD COUNTY... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARWELL...OR 23 MILES NORTHWEST OF GRAND ISLAND...AND MOVING EAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... ST. PAUL AT 725 PM CDT... CUSHING AT 740 PM CDT... DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 747 PM CDT TUE MAY 2 2006 NEZ041-048-030115- MERRICK-NANCE- 747 PM CDT TUE MAY 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MERRICK AND NANCE COUNTIES... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR SAINT PAUL...OR 25 MILES NORTH OF GRAND ISLAND. THIS STORM WAS MOVING EAST AT 20 MILES AN HOUR. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PALMER... QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL MERRICK AND WESTERN NANCE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. LEW
The Grand Island radar (KUEX), 103 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506027.